Journal of Applied Mathematics

A Smoothening Method for the Piecewise Linear Interpolation

Beong In Yun

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We propose a method to smoothen a piecewise linear interpolation at a small number of nodes on a bounded interval. The method employs a sigmoidal type weight function having a property that clusters most points on the left side of the interval toward 0 and those on the right side toward 1. The proposed method results in a noninterpolatory approximation which is smooth over the whole interval. We provide an algorithm for implementing the presented smoothening method. To demonstrate usefulness of the presented method we introduce some numerical examples and investigate the results.

Article information

Source
J. Appl. Math., Volume 2015 (2015), Article ID 376362, 8 pages.

Dates
First available in Project Euclid: 17 August 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1439816419

Digital Object Identifier
doi:10.1155/2015/376362

Mathematical Reviews number (MathSciNet)
MR3378588

Citation

Yun, Beong In. A Smoothening Method for the Piecewise Linear Interpolation. J. Appl. Math. 2015 (2015), Article ID 376362, 8 pages. doi:10.1155/2015/376362. https://projecteuclid.org/euclid.jam/1439816419


Export citation

References

  • L. N. Trefethen, Approximation Theory and Approximation Practice, SIAM, Philadelphia, Pa, USA, 2013.
  • K. E. Atkinson, An Introduction to Numerial Anaysis, John Wiley & Sons, New York, NY, USA, 2nd edition, 1989.
  • D. Kincaid and W. Cheney, Numerial Anaysis, Brooks/Cole, Singapore, 2002.
  • S. Prössdorf and A. Rathsfeld, “On an integral equation of the first kind arising from a cruciform crack problem,” in Integral Equations and Inverse Problems, V. Petkov and R. Lazarov, Eds., pp. 210–219, Longman, Coventry, UK, 1991.
  • D. Elliott, “Sigmoidal transformations and the trapezoidal rule,” The Journal of the Australian Mathematical Society Series B: Applied Mathematics, vol. 40, pp. E77–E137, 1998/99.
  • D. Elliott and E. Venturino, “Sigmoidal transformations and the Euler-Maclaurin expansion for evaluating certain Hadamard finite-part integrals,” Numerische Mathematik, vol. 77, no. 4, pp. 453–465, 1997.
  • B. I. Yun, “An extended sigmoidal transformation technique for evaluating weakly singular integrals without splitting the integration interval,” SIAM Journal on Scientific Computing, vol. 25, no. 1, pp. 284–301, 2003. \endinput